MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex colonic stent was received for analysis; the delivery system was not returned.Visual inspection was performed and it was noted that the stent wires were broken and loose.No other issues with the stent was noted.The reported event of stent break was confirmed; the stent was inspected and found that the wires were broken and loose.The reported event of delivery system difficult to remove could not be confirmed as this failure occurred during the procedure and is not possible to replicate in the laboratory of analysis.The investigation concluded that the reported events and the observed failure were likely due to factors encountered during the procedure.Handling and manipulation of the delivery system and the scope during the removal process could have caused resistance contributing to the reported event of delivery system difficult to remove.Also, it may be that when the stent was removed together with the delivery system, it caused the damage noted to the stent wires.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on june 30, 2021 that a wallflex colonic stent was to be implanted to treat a rectal cancer during a stent placement procedure performed on (b)(6) 2021.During the procedure, the stent was able to be deployed; however, when the delivery system was removed, the stent came out along with the delivery system.Reportedly, the wire of the proximal part of the stent was broken.The procedure was completed with another wallflex colonic stent.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12214485
Report Number3005099803-2021-03673
Device Sequence Number4672377
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public08714729456513
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberM00565040
Device Catalogue Number6504
Device Lot Number0026000382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1